Numerical approximation for a variable-order nonlinear reaction–subdiffusion equation

Chen, C.M., Liu, F., Turner, I., Anh, V., & Chen, Y. (2013) Numerical approximation for a variable-order nonlinear reaction–subdiffusion equation. Numerical Algorithms, 63(2), pp. 265-290.

View at publisher


Fractional reaction–subdiffusion equations are widely used in recent years to simulate physical phenomena. In this paper, we consider a variable-order nonlinear reaction–subdiffusion equation. A numerical approximation method is proposed to solve the equation. Its convergence and stability are analyzed by Fourier analysis. By means of the technique for improving temporal accuracy, we also propose an improved numerical approximation. Finally, the effectiveness of the theoretical results is demonstrated by numerical examples.

Impact and interest:

9 citations in Scopus
Search Google Scholar™
9 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

36 since deposited on 15 May 2013
4 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 60016
Item Type: Journal Article
Refereed: Yes
Keywords: Nonlinear reaction–subdiffusion equation, Variable-order Riemann–Liouville partial derivative, Improved numerical approximation, Convergence and stability
DOI: 10.1007/s11075-012-9622-6
ISSN: 1572-9265
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > NUMERICAL AND COMPUTATIONAL MATHEMATICS (010300) > Numerical Analysis (010301)
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Copyright Owner: Copyright 2012 Springer Science+Business Media, LLC
Copyright Statement: The final publication is available at
Deposited On: 15 May 2013 22:26
Last Modified: 08 Jul 2014 09:23

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page